i just wanted to post a warning to other parents. my son was on singulair for over 3 years. he was taking the drug for treatment of mild asthma and allergies. he suffered from undetected side effects for 3 years. the side effects were sneaky and subtle and i did not pick up on the cause. at the age of 7, his physician increased his dosage to 5mg due to his age. after that increase, his side effects became loud and clear. in general he suffered from nightmares, leg pain, irritability, fear, out-of-nowhere vomiting, sadness, anxiety, self-doubt, impulsiveness, dificulty focusing / concentrating and restlessness. after the dosage increase, his side effects amplified. he began to have a facial tic, dilated pupils and hallucinations. i finally got the message and discontinued the singulair after researching the drug on the internet. after 3 weeks, he was like a different child. he was happier and healthier. his fears, anxiety and all the other side effects just disappeared. this drug can have devastating effects and be undetected by parents. children are unable to express the way the drug is making them feel.
i was not warned of the possible side effects like so many other parents and patients. there is also some thought that singulair is being linked to suicide in teenagers. you can google suicide and singulair and watch a family's story about their son's suicide. also look up your child's medications on www.medications.com.
i hope this message reaches other parents with children on singulair. not all children have side effects but if your does, it may be difficult to realize it is the drug.
there could very well be a connection....it is worth investigating. i just received an email from the fda that there is an investigation underway ( finally ). look on msn.com, there is an article about the fda's investigation plan. anxiety was one of my son's major side effects. i never dreamed it was the singulair. he was fearful and nervous about everything. my son made such a turnaround after i discontinued the singulair. it was amazing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.